Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 43, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 8, 2004, 11:33 AM CDT for Leon County, Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 11:33 AM CDT (16:33 UTC)
- Expired
- Jun 8, 2004, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Leon County, TX, Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 081634
FFWFTW
TXC289-395-081930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 AM CDT TUE JUN 8 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS
ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 230 PM CDT
* AT 1133 AM CDT...LAW ENFORCEMENT OFFICIALS HAD REPORTED MINOR
FLOODING OF ROADS IN EASTERN ROBERTSON COUNTY.
HEAVY RAINFALL HAS FALLEN AND IS ONGOING ACROSS LEON AND ROBERTSON
COUNTIES THIS MORNING. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATES MORE HEAVY RAIN APPROACHING FROM THE SOUTH.
NUISANCE FLOODING IS ALREADY OCCURRING ACROSS THE AREA. WITH
SATURATED SOILS FROM RECENT RAINS AND MORE HEAVY RAIN LIKELY THROUGH
MID-AFTERNOON...FLASH FLOODING OF CREEKS AND DRAINAGE CONDUITS IS
IMMINENT...ALONG WITH ADDITIONAL FLOODING OF LOW-LYING AND OTHER
FLOOD PRONE AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BE AWARE OF
AREAS AND ROADS THAT TEND TO FLOOD READILY. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
LAT...LON 3074 9659 3111 9681 3137 9630 3143 9619
3161 9579 3134 9571 3114 9580 3111 9601
3095 9634 3077 9647
$$
251 follow-up statement
000 WGUS74 KFWD 081845 FFSFTW TXC289-395-081930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 143 PM CDT TUE JUN 8 2004 ...A FLASH FLOOD WARNING CONTINUES FOR LEON AND ROBERTSON COUNTIES UNTIL 230 PM CDT... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF RAIN AND RAIN SHOWERS ACROSS LEON AND ROBERTSON COUNTIES. THE HEAVIEST RAIN EXTENDED FROM NEAR BUFFALO...TO NEAR LEONA...TO NORTHEAST OF FRANKLIN. FLOODING OF SECONDARY AND COUNTY ROADS HAS BEEN REPORTED IN ROBERTSON COUNTY. WITH THE GROUND SATURATED...ANY ADDITIONAL RAINFALL IN THE WARNING AREA MAY LEAD TO ADDITIONAL FLOODING. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3158 9581 3116 9571 3076 9659 3114 9677 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 10:55 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 8, 10:55 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1055 AM CDT TUE JUN 8 2004 .UPDATE... 1055 AM CDT WITH CONSISTENT RAINFALL TODAY...TEMPS NOT LIKELY TO REACH 80S. WILL GO WITH 70S TO NEAR 80 AREAWIDE...HIGHLY VARIABLE HOURLY TEMPS WITH INTERMITTENT RAIN. MINOR CHANGES OTHERWISE...KEEPING DEFINITE/LIKELY POPS ALL AREAS. 25 && .AVIATION... 558 AM CDT LOOKS LIKE LOTS OF PROBLEMS FOR AVIATION TODAY...LOW CEILINGS... LOW VISIBILITIES AND THUNDERSTORMS. LARGE PLUME OF DEEP TROPICAL MOISTURE MOVING NORTH FROM MEXICO WILL RESULT IN WIDESPREAD RAIN AND THUNDERSTORMS TODAY AND TONIGHT. NORTHERN EDGE OF PRECIPITATION MOVING INTO DFW AREA AT PRESENT. CONDITIONS SHOULD IMPROVE WEDNESDAY AFTERNOON. 59 && .PREV DISCUSSION... 400 AM CDT ...HEAVY RAIN POSSIBLE DURING THE NEXT 24 TO 36 HOURS... PRECIPITABLE WATER VALUES ARE CLIMBING...WITH A STRONG FEED OF MOISTURE SPREADING NORTHWARD ACROSS NORTH TEXAS. WATER VAPOR SATELLITE IMAGERY SHOWS A VORT MAX JUST SOUTHWEST OF THE BIG BEND...MOVING NORTHEASTWARD. GIVEN THIS...HAVE ISSUED A FLOOD WATCH FOR TODAY THROUGH TONIGHT FOR THAT PART OF NORTH TEXAS ALONG AND EAST OF A BOWIE...TO JACKSBORO...TO WEATHERFORD... TO KILLEEN LINE. RAINFALL WILL LIKELY AVERAGE 2 TO 3 INCHES... WITH LOCALIZED 4 TO 5 INCHES POSSIBLE IN SOME AREAS. BELIEVE THAT THE HEAVIEST RAIN WILL BE ALONG AND EAST OF THE I-35 CORRIDOR...BUT SINCE AREAS BETWEEN JACKSBORO AND FORT WORTH PICKED UP 5 TO 9 INCHES OF RAIN FROM SUNDAY NIGHTS STORMS... DECIDED TO INCLUDE THE AREA BACK TO JACKSBORO AND BOWIE IN THE WATCH. THE RAIN WILL CONTINUE INTO WEDNESDAY...AND THE WATCH WILL LIKELY HAVE TO BE EXTENDED FOR PARTS OF NORTH TEXAS BEYOND THE CURRENT EXPIRATION TIME. THE THREAT FOR HEAVY RAIN SHOULD SHIFT OFF TO THE EAST WEDNESDAY NIGHT. THERE MAY BE SOME LINGERING RAIN IN THE EAST ON THURSDAY...THEN WE SHOULD SEE A DRYING TREND. THE NEXT CHANCE OF RAIN WILL THEN BE SUNDAY INTO MONDAY AS A DECENT SHORTWAVE MOVES ACROSS THE REGION THAT WILL ALSO PUSH A COLD FRONT INTO THE REGION. #58 && .PRELIMINARY POINT POPS/TEMPS... DALLAS-FT. WORTH, TX 84 72 85 73 / 80 70 50 30 WACO, TX 83 71 86 73 / 100 70 40 30 PARIS, TX 84 71 86 73 / 70 70 40 30 MCKINNEY, TX 84 71 83 73 / 80 70 60 30 DALLAS, TX 84 72 85 73 / 90 70 50 30 TERRELL, TX 83 72 84 73 / 100 70 60 30 CORSICANA, TX 82 72 85 73 / 100 70 60 40 TEMPLE, TX 82 72 86 73 / 100 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 500 AM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ101>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162... TXZ174>175. &&
Hazardous weather outlook, Jun 8, 4:22 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 422 AM CDT TUE JUN 8 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 422 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT THROUGH 500 AM WEDNESDAY MORNING FOR NORTH TEXAS EAST OF A BOWIE...JACKSBORO...WEATHERFORD...KILLEEN LINE. A PLUME OF DEEP TROPICAL MOISTURE IS FORECAST TO SPREAD NORTHWARD ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS BY THIS AFTERNOON. THIS WILL RESULT IN WIDESPREAD TWO TO THREE INCHES OF RAIN IN THE WATCH AREA WITH ISOLATED TOTALS OVER FOUR INCHES. THE WATCH AREA NORTHWEST OF A FORT WORTH...SHERMAN LINE WILL BE ESPECIALLY VULNERABLE TO FLOODING DUE TO THE THREE TO NINE INCHES OF RAIN THAT FELL SUNDAY NIGHT AND MONDAY MORNING. .DAYS TWO THROUGH SEVEN... THERE WILL BE DIMINISHING CHANCES OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY AS THE TROPICAL MOISTURE SHIFTS NORTHEAST OUT OF THE AREA. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:00 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.